Hello my name is Matthew and i have been taking 800mg gabapentin and 100mg zoloft for 2 years and i have quit taking them a year and a half ago cold turkey and since then i have just been angry all the time and been having mood swings from people saying a comment to me and just talking to me and i just get angry and burst out and i was wandering if these medications can do this to me and i was wandering if my primary doctor can do anything to help me cause im afraid my girlfriend is going to leave and take my 1 yr old girl and my 2 month old boy..My Life & Medications
My Life & Medications
Hello, Matthew. Stopping your medications “cold turkey” is not recommended. Many people experience unpleasant and potentially unsafe side effects when they abruptly stop taking their medicine. You stopped your medications over a year and a half ago so it’s unlikely that your symptoms are associated with the side effects of withdrawal. However, not taking any medication may be contributing to your emotional instability. To answer your question directly, yes, you should consult your primary care physician about restarting medication.
You should also strongly consider seeing a therapist. In therapy, you can analyze your mood instability and uncover what is causing your anger. Anger doesn’t occur in a vacuum. A therapist can help you to address your anger in a healthy way.
Another reason to consider psychotherapy is your relationship problem. Relationship problems are a common reason why many people enter therapy. You stand to lose a great deal should your relationship end. Your willingness to enter therapy would show your girlfriend that you are serious about improving your psychological health.
Sometimes, people want a “quick fix.” They expect medication to essentially cure their psychological problems. They don’t want to take the time to thoroughly address their issues in psychotherapy. This is a mistake. Medication can reduce disorder symptoms but it’s generally recommended that psychological problems be treated with both medicine and psychotherapy. I hope you will consider psychotherapy. Please take care.